Medications & Metallic Taste
Distorted taste is a common side effect of certain medications. This distorted taste is called a metallic taste, medically known as dysgeusia.
Medications that can cause metallic taste include but are not limited to:
- – Antibiotics, such as tetracycline, clarithromycin (Biaxin) or metronidazole (Flagyl)
- – Blood pressure medications, such as captopril (Capoten)
- – Glaucoma medications, such as methazolamide (Neptazane)
- – Osteoporosis medications
- – Gout medicine allopurinol
- – Lithium, which is used to treat certain psychiatric conditions
Generally, the body absorbs medicine and it gets released into the saliva. Medicines that can cause a dry mouth, such as antidepressants, may also lead to metallic taste. These affect the sense of taste by closing the taste buds, resulting in a “bad” taste within the mouth.
Looking to alleviate the metallic taste can be a challenge. With MetaQil® that’s now changed! MetaQil is a scientifically designed mouth rinse that is proven to help those who have metallic taste issues. Give MetaQil a try today, shop online here.